← Return to Concerned about the side effects of anastrozole

Discussion
tinalove (@tinalove)

Concerned about the side effects of anastrozole

Breast Cancer | Last Active: Nov 18 5:46pm | Replies (1425)

Comment receiving replies
@chamisa

Elizm— I took 600 mg divided into 300 mg at two meals daily. I’ll never know if it really helped or not, because I started having symptoms early into the taxol portion of my treatment and my doctor advised me to take it… so I don’t know how bad my neuropathy would have been without it. (The chemo nurses also had me keep my hands and toes iced down during infusions…never will know for sure if that actually helped or not either.) The doc told me to take 300-600 mg daily but recommended I take the larger dose. After two years I still have significant numbness/tingling in my fingers and ball/toes of one foot. Interestingly about three months ago I realized that my other foot had improved so much it is almost back to “normal”! Have no idea why just one foot is better. For my hair I was taking 5000 mcg of Biotin daily.

Jump to this post


Replies to "Elizm— I took 600 mg divided into 300 mg at two meals daily. I’ll never know..."

Chamisa — Very interesting. My NP swore by L-Glutamine for the taxol-induced neuropathy (I took 20g a day). My oncologist said nothing would help. It's been 7 months since my last infusion, and the neuropathy (especially the burning) is worse than ever and climbing up my legs and arms. I've always taken some ALA, but I doubt it was helpful. I'm very discouraged by the nerve damage. Had I known this would happen, I doubt that I would have gone through with the chemo 🙁

I’m sorry to hear yours is getting worse. Everyone is different I know, but after two years things are better for me. I realize that’s still a ways off for you. Another thing I’m doing is working on balance and practicing walking a narrow line. The peripheral neuropathy affects balance and gait too. 🙁
Good luck!

  Request Appointment